First of all completely ignore the first answer, everybody's response to SSRI's are different and the fact that he felt like he was on speed does not mean that you will. It's just unnecessary fear mongering.
To answer your question, a case study of over 10'000 people on Zoloft found that there was a statistically insignificant increase in weight of around 0.1%, it can also cause a decrease in appetite when you start taking them... The important thing is to not panic, everybody experiences some side effects particularly the lack of sleep and sweating that's associated with almost all SSRI's, SNRI's, MAOI's etc, but they will pass.
If you feel as though the side effects are becoming too severe then talk to your GP, many of the mechanisms by which SSRI's work aren't fully understood, so doctors do require your feedback to know whether they need to increase your dose or get you on something new altogether.
I've been on Zoloft or Sertraline for over 6 months now to treat my depression and social anxiety, I swear down by it. Once the mood enhancing effects kick in (which takes around 4-6 weeks) and the side effects fade (which should take about 2) you'll feel relatively amazing!